Isoniazid-induced pellagra


Bilgili S., KARADAĞ A. S. , Calka O., Altun F.

CUTANEOUS AND OCULAR TOXICOLOGY, cilt.30, ss.317-319, 2011 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 30 Konu: 4
  • Basım Tarihi: 2011
  • Doi Numarası: 10.3109/15569527.2011.574303
  • Dergi Adı: CUTANEOUS AND OCULAR TOXICOLOGY
  • Sayfa Sayısı: ss.317-319

Özet

Pellagra is characterized by dermatitis, diarrhea, dementia and eventually death occurring as a result of niacin or its precursor tryptophan deficiency. Although pellagra is a well-known complication of isoniazid (INH) therapy, the clinical diagnosis may be missed or delayed that may cause life-threatening consequences. Due to the diversity of pellagra-related signs and symptoms, the diagnosis can be made with an appropriate index of suspicion. We report a 7-year-old boy presenting with INH-induced pellagra that resolved after the administration of the niacin therapy.